Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 357, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 31, 2008, 7:59 PM CDT for Osage County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2008, 7:59 PM CDT (00:59 UTC)
- Expired
- May 31, 2008, 8:25 PM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Osage County, OK
The radar
The Tulsa radar (KINX), 66 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 6:22 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4351 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 8.3
- Supercell composite
- 36.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 010059 SVRTSA OKC113-010200- /O.NEW.KTSA.SV.W.0357.080601T0059Z-080601T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 759 PM CDT SAT MAY 31 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 900 PM CDT * AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BARNSDALL...MOVING SOUTHEAST AT 18 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BARNSDALL AND AVANT. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3662 9601 3643 9601 3659 9623 3667 9620 TIME...MOT...LOC 0059Z 298DEG 15KT 3660 9616 $$
1 follow-up statement
000 WWUS54 KTSA 010125 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 825 PM CDT SAT MAY 31 2008 OKC113-010135- /O.CAN.KTSA.SV.W.0357.000000T0000Z-080601T0200Z/ OSAGE OK- 825 PM CDT SAT MAY 31 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OSAGE COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1 AM. LAT...LON 3662 9601 3643 9601 3659 9623 3667 9620 TIME...MOT...LOC 0125Z 296DEG 19KT 3656 9604 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:33 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 31, 6:33 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 633 PM CDT SAT MAY 31 2008 .DISCUSSION... UPDATED ZONES REFLECT ADDITION OF TORNADO WATCH 407 EFFECTIVE UNTIL 06Z FOR PARTS OF NORTHEAST OKLAHOMA. OTHERWISE FORECAST LEFT PRETTY MUCH AS IS FOR NOW. WILL MONITOR TEMP/POP TRENDS FOR POSSIBLE MID-EVENING UPDATE. UPDATED ZFP ALREADY SENT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23
Hazardous weather outlook, May 31, 6:58 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 658 PM CDT SAT MAY 31 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 658 PM CDT SAT MAY 31 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THROUGH TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. FLASH FLOOD. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...TONIGHT AREA AT GREATEST RISK...NORTHEAST OKLAHOMA LATE THIS EVENING. DISCUSSION... A WELL-DEFINED BOUNDARY EXISTS ACROSS FAR NORTHEAST OKLAHOMA ..EXTENDING WEST TO NEAR A SURFACE LOW IN NORTHWEST OKLAHOMA. AS OF EARLY THIS EVENING...PARTS OF NORTHEAST OKLAHOMA WILL REMAIN FAVORABLE FOR CONVECTIVE DEVELOPMENT INTO THE EVENING HOURS. THUNDERSTORMS THAT DEVELOP ALONG AND JUST NORTH OF THIS BOUNDARY OVER THE NEXT FEW HOURS WILL BE PRONE TO ORGANIZED ROTATION...AND AS A RESULT WILL PRODUCE FUNNELS OR BRIEF TORNADO TOUCHDOWNS. LATER THIS EVENING...ONGOING THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A COMPLEX LATER THIS EVENING AND OVERNIGHT AS A SOUTHERLY LOW LEVEL JET INTENSIFIES OVER THE AREA. THESE STORMS WILL THEN MOVE ACROSS NORTHEAST OKLAHOMA LATER THIS EVENING AND INTO NORTHWEST ARKANSAS AFTER MIDNIGHT. THE POTENTIAL EXISTS FOR MORE WIDESPREAD SEVERE WEATHER...MAINLY IN THE FORM OF VERY LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS. ALSO...DUE TO LOCALLY HEAVY RAINFALL OVER NORTHEAST OKLAHOMA THIS MORNING...ANY ADDITIONAL HEAVY RAINFALL WITH THE STORM COMPLEX TONIGHT WILL LEAD TO AN ENHANCED FLASH FLOOD THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHEAST OKLAHOMA DURING THE EVENING. ADDITIONAL WATCHES ARE POSSIBLE THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE ONGOING STORM COMPLEX WILL CONTINUE TO BRING A WIND AND HAIL THREAT TO FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS EARLY SUNDAY...WITH OUTFLOW BOUNDARIES BRINGING A LIMITED POTENTIAL FOR REDEVELOPMENT IN THE AFTERNOON. THE MAIN THREAT OF THUNDERSTORMS WILL THEN SHIFT NORTH OF THE AREA EARLY NEXT WEEK. LATEST MODEL DATA CONTINUES TO INDICATE A POTENT UPPER LEVEL SYSTEM MOVING OUT OF THE ROCKIES AND INTO THE GREAT PLAINS IN THE THURSDAY AND FRIDAY TIME FRAME. AT THIS TIME...ANOTHER ROUND OF SEVERE WEATHER APPEARS LIKELY. WIND SHEAR PROFILES SUGGEST THE POSSIBILITY OF SOME SIGNIFICANT SEVERE STORMS...CAPABLE OF PRODUCING VERY LARGE HAIL AND LONG TRACKED TORNADOES. EMERGENCY MANAGEMENT PLANNING STATEMENT... ONGOING STORMS EARLY SUNDAY MORNING MAY REQUIRE SPOTTER ACTIVATION TO CONTINUE. ALL INTERESTED PARTIES SHOULD CLOSELY MONITOR LATER FORECASTS AND DISCUSSIONS REGARDING SEVERE WEATHER POTENTIAL FOR LATE NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, May 31, 4:48 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
448 PM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM HAIL 1 N BIGHEART 36.87N 96.23W
05/31/2008 E1.75 INCH OSAGE OK PUBLIC
AT HERD...QUARTER TO GOLFBALL SIZE HAIL.
0818 AM TSTM WND DMG OKESA 36.71N 96.13W
05/31/2008 OSAGE OK PUBLIC
APPLE TREE BLOWN OVER AND OTHER TREES DAMAGED BY WIND.
0820 AM HAIL OKESA 36.71N 96.13W
05/31/2008 E1.25 INCH OSAGE OK PUBLIC
0820 AM TSTM WND DMG 3 ENE OKESA 36.73N 96.08W
05/31/2008 OSAGE OK PUBLIC
ROOF BLOWN OFF TRAILER HOME.
0845 AM HAIL 1 E LENAPAH 36.85N 95.62W
05/31/2008 E0.88 INCH NOWATA OK PUBLIC
0902 AM HAIL 10 ENE NOWATA 36.76N 95.47W
05/31/2008 E1.00 INCH NOWATA OK PUBLIC
0905 AM TSTM WND DMG 10 E NOWATA 36.70N 95.46W
05/31/2008 NOWATA OK PUBLIC
NUMEROUS BROKEN TREE LIMBS. PEA AND MARBLE SIZE HAIL.
0932 AM HAIL VINITA 36.64N 95.15W
05/31/2008 E1.00 INCH CRAIG OK LAW ENFORCEMENT
NUMEROUS TREE BRANCHES BROKEN
1000 AM HAIL 8 N LENAPAH 36.97N 95.64W
05/31/2008 E1.75 INCH NOWATA OK LAW ENFORCEMENT
IN SOUTH COFFEYVILLE...NICKEL UP TO GOLFBALL HAIL.
1035 AM HAIL 2 N HOLLOW 36.92N 95.27W
05/31/2008 E0.75 INCH CRAIG OK PUBLIC
1051 AM TSTM WND DMG 8 WSW TULSA 36.09N 96.05W
05/31/2008 TULSA OK BROADCAST MEDIA
ROOF DAMAGE AT TOWNWEST SHOPPING CENTER NEAR 49TH WEST
AVENUE AND I-44.
1113 AM HAIL LIBERTY 35.86N 95.98W
05/31/2008 E0.88 INCH TULSA OK EMERGENCY MNGR
HAIL DESTROYED SEVERAL SECURITY LIGHTS.
1125 AM HAIL 3 S LEONARD 35.88N 95.80W
05/31/2008 E0.75 INCH WAGONER OK PUBLIC
1154 AM TSTM WND GST BOYNTON 35.65N 95.66W
05/31/2008 E60.00 MPH MUSKOGEE OK BROADCAST MEDIA
1154 AM HAIL 2 N BOYNTON 35.68N 95.66W
05/31/2008 E0.88 INCH MUSKOGEE OK PUBLIC
&&
SAALocal storm report, May 31, 5:07 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 AM TSTM WND DMG 2 E SAPULPA 36.00N 96.08W
05/31/2008 CREEK OK PUBLIC
POWER LINES DOWNED AND TREES DAMAGED BETWEEN SAPULPA AND
HIGHWAY 75 ALONG HIGHWAY 33. A FEW TREES BLOWN DOWN.
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:24 PM CDT | Tornado Warning | TSA | Osage | 36 min |
| May 31, 7:26 PM CDT | Tornado Warning | TSA | Osage | 34 min |
| May 31, 7:29 PM CDT | Tornado Warning | TSA | Osage | 32 min |
| May 31, 8:18 PM CDT | Special Weather Statement | TSA | Washington | 57 min |
| May 31, 10:22 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 38 min |
| Jun 1, 12:42 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 37 min |
| Jun 1, 3:11 AM CDT | Special Weather Statement | TSA | Craig | 49 min |
| Jun 1, 3:26 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 34 min |
| Jun 1, 3:50 AM CDT | Special Weather Statement | TSA | Delaware | 40 min |
| Jun 1, 4:12 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 48 min |
| Jun 1, 6:16 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 59 min |
| Jun 1, 7:07 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 53 min |
| Jun 1, 7:46 AM CDT | Special Weather Statement | TSA | Washington | 44 min |
| Jun 1, 7:54 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 66 min |
| Jun 1, 8:09 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 66 min |
| Jun 1, 8:35 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 55 min |
| Jun 1, 9:15 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 45 min |
| Jun 1, 9:15 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 60 min |
| Jun 1, 9:16 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 32 min |
| Jun 1, 9:33 AM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Muskogee, Okmulgee, Tulsa, Wagoner | 51 min |
| Jun 1, 9:54 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Osage, Pawnee, Tulsa | 66 min |
| Jun 1, 9:56 AM CDT | Flash Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 4 hr |
| Jun 1, 10:23 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Rogers, Tulsa, Washington | 67 min |
| Jun 1, 10:28 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Creek, McIntosh, Mayes, Muskogee, Okfuskee and 4 more | 77 min |
| Jun 1, 10:50 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Muskogee | 55 min |
| Jun 1, 10:51 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Muskogee and 4 more | 3 hr |
| Jun 1, 11:06 AM CDT | Severe Thunderstorm Warning | TSA | Mayes | 39 min |
| Jun 1, 11:31 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 3 more | 59 min |
| Jun 1, 11:58 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Sequoyah | 62 min |
| Jun 1, 12:44 PM CDT | Flash Flood Warning | TSA | LeFlore | 3 hr |
| Jun 1, 2:22 PM CDT | River Flood Warning | TSA | Ottawa | 48 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.